MAUDE Adverse Event Report: ETHICON INC. SUTURE UNKNOWN; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. SUTURE UNKNOWN; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J635H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure? other relevant patient history/concomitant medications? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? date of suture removal? were both sutures removed during laparoscopy? could the surgeon identify the type of suture removed? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status? product lot number? has product been returned? are photos available for evaluation? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related medwatch reports: 2210968-2021-02943.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on (b)(6) and suture was used to perform uterine compression due to hemostasis.Two years following the procedure, the patient underwent fertility treatment and suture was found to still be in the uterus.The patient had no symptoms.The suture was retrieved during laparoscopy clipping for hydrosalpinges.It was further reported that when checking the retrieved suture, the suture seemed not braided, but monofilament and black in color.The patient has recovered and fertility treatment could be resumed.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 05/04/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: other relevant patient history/concomitant medications? clipping for hydrosalpinges (laparoscopy), infertility treatment.Could the surgeon identify the type of suture removed? it was commented that when checking the retrieved sutures, it seemed not braided suture but monofilament suture.When the sutures were retrieved, the surgeon felt that it was not braided suture, and the color seemed black.What is the patient current status? the patient has been recovered.The doctor told that fertility treatment could be resumed.Has product been returned? the device has been received at sukagawa and will be shipped.Are photos available for evaluation? no photos are available.The following information was requested, but not available: the patient demographic info: age, weight, bmi at the time of index procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? date of suture removal? were both sutures removed during laparoscopy? what is physician¿s opinion as to the etiology of or contributing factors to this event? product lot number? related medwatch reports: 2210968-2021-02943.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 04/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was received: the visual inspection revealed that the suture material was monofilament.The suture removed was not vicryl.Attempts are being made to obtain the following clarification.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could the removed suture be identified as an ethicon, inc.Product? has product been returned? are photos available for evaluation? related medwatch reports: 2210968-2021-02943, (b)(4).Corrected information: d1, d3.

Brand Name
SUTURE UNKNOWN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11603528
Report Number2210968-2021-02942
Device Sequence Number3599576
Product Code GAM
UDI-Device Identifier10705031041875
UDI-Public10705031041875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ635H
Device Catalogue NumberJ635H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/06/2021
04/30/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/27/2021
05/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;